High Symptoms

By rbergman Latest Reply 2009-03-05 07:30:13 -0600
Started 2009-02-28 14:55:41 -0600

Since the low threshold produced a lot of useful information I wonder also if anyone has specific symptoms of High BGL's?

For me, its severe headache and I get very tired. This has gone on for days for me now with recent events that have taken place this past week, I keep trying to get it down by adding a little more insulin to each injection but I'm still way to high in the 300s.

What signs or symptoms do you have of high BGL?


30 replies

jsd2005 2009-03-05 07:30:13 -0600 Report

classic symptoms of elevated glucose levels in the blood are; The three P's. Polydypsia, polyphasia and polyuria. Excessive thirst, hunger and urination. Also, you might experience lethargy, confusion, blurred vision, These symptoms are a little more insidious and difficlut to discern. Whereas, low sugar feelings, usually hit abruptly are more identifiable.

Good luck, I hope this helps.

rbergman 2009-03-02 23:57:06 -0600 Report

Something I didn't mention, that I noticed last night when I was over 400 (UHG!) I feel very "heavy" like I'm dragging extra weight around, or I have lead weights on my ankles and fingertips weighting my arms down. Anyone ever had that sort of feeling with a high?

2009-03-03 20:27:05 -0600 Report

Yep, I sure have! Lastnight, I felt like a beachball, my belly blew up like I was 3 months pregnant, thanks to the brownies I made. And I felt like I weighed about a ton!

2009-03-02 10:24:30 -0600 Report

I once had a doctor tell me that he would rather have me 'high' than 'low'. Me myself, I would rather be in the middle :)

dj7110 2009-03-01 20:33:56 -0600 Report

for me i get tired, urinaate excessively. extra thirsty, & become lethargic. This is far more common for me. Had my lowest reading a couple days ago at 98.. I have been in excess of 500 a few times but only in the lower 400's once this month. my average runs in lower 200's. Haveing another A1C done tomorrow. I'm trying to get my averages down so I can have my surgery on my toes.

JustGina 2009-03-01 23:47:28 -0600 Report

Ditto to your symptoms. Frequent small room visits, unbelievable thirst, lethargy and add blurry eyes. It's a total body smack down feeling isn't it?~G

dyanne 2009-03-02 00:46:15 -0600 Report

When I go high I will make many bathroom trips I will also get very tired … cant keep my eyes open. I can also get a very agitated feeling and be very edgy and snappy !!!! I sound like fun dont I ???? lol I do have a friend who is type 1 and she goes very high and very low and does not feel it I asked my Dr. about it she told me many type 1 s have that a lot where they just dont feel the changes.

Amy Togtman
Amy Togtman 2009-03-02 14:45:36 -0600 Report

Last night my bs went down to 49 and I went to the kitchen to get my glucose tablets and I couldn't even walk I almost fell a couple of times my cane was in the living room and I had to first get the cane so I can make it to the kitchen and back to my bedroom. I felt like crap! Anybody else lose their balance when bs is low?


fearringtonc 2009-03-02 18:18:27 -0600 Report

I am going through that now. Mine went down to 52 and I was disoriented and couldn't walk thank God someone was with me staying here at my home while my insulin gets adjusted properly. It has been a nightmare.

2009-03-02 19:57:45 -0600 Report

If mine drops in the middle of the night, I lose my balance, and I'm so weak, I can barely lift a foot to walk! Sometimes I wish I was a normal person.

lipsie 2009-03-01 15:44:41 -0600 Report

For me I get clamy and sick feeling and MOST of all tired. I hate them feelings, ulgh! :(

2009-03-01 15:00:07 -0600 Report

I find it odd that some don't feel the effects. I have always felt whether it goes up or down. I'm very interested in this discussion!! Good job Robin!!

BeckyJ 2009-03-01 12:03:17 -0600 Report

Up until a couple of weeks ago I could always tell when my sugar was high. The worst was the thirst and frequent urination but also the flutters in the chest and headaches. I was testing frequently and could tell right away if my sugar was over 200. Recently I have been having trouble keeping my sugars down. I have not been under 300 in 3 weeks (Even with 2 shots of Lantus and 3 shots of Novalog along with 2000mg of Metformin and 4mg of Avandia a day). I will see my doc on tuesday as the weekly insulin changes don't seem to be working. I have talked with several other diabetics and they all seem to be the same. After a long period of being high (or low) you seem to loose the ability to notice the swings. Now I can't tell when I'm high without testing. I even had a 560 on the meter as a fasting this morning and couldn't tell. I felt the same as when my fasting numbers where normal around 85. Be thankful you can still tell when you're numbers are out of whack. It is seriuosly scary when you can only feel the truly high/low numbers. Thankfully I can still tell when It is extremely high (HI on the meter) but I can't tell when it is over the normal range (up to 600) or under the normal range (down to 30).

roger 2009-03-01 14:30:32 -0600 Report

it may not be the case but i have had 2 bottles of insulin that did not work tryed a new one and it worked had to send back to maker

BeckyJ 2009-03-01 14:41:28 -0600 Report

Thanks for the advice. The nurse suggested bringing in my medications to see if they might be defective, sent them off to the manufacturer and was issued new bottles and pills. STILL no change. I'm afraid this may just be another progression. I've gone from being Hypoglycemic to pre-diabetic to Diabetic in the span of 5 years. Praying that everything works out.

Meridian - 26751
Meridian - 26751 2009-03-01 09:21:13 -0600 Report

This is going to be a very interesting discussion because I do not have any symptoms when my sugar goes high and I'm curious as to what to watch out for.

fearringtonc 2009-03-01 09:45:40 -0600 Report

thirsty, can't sleep, frequent urination, and dry mouth is what I experience.

roger 2009-03-01 10:23:27 -0600 Report

headache, want to take a nap, dont want to do any thing just sit and nood off and dont try to talk tome i snap at the littlest thing

2009-03-01 05:27:41 -0600 Report

I run low 99% of the time. The few times it did go high (500) which I consider very high I felt nothing. Other than my eyes burning a little, I felt totally normal. It was just time to test or I doubt I would have known it was even high. That part scares me. Now with the lows, I shake, feel weak, just want to sleep and sleep more. I do wish I could tell when it was high but so far, I can't.

rbergman 2009-03-01 08:51:14 -0600 Report

Whether I know I'm high or not, my family seems to know because it makes me very moody. Dean says when he suggests I test, its because my mood swings are worse if I am high, I have to admit I think he is right I think it does affect my moods and not for the better I might add.

2009-03-01 20:34:16 -0600 Report

Funny, I think my mood does shift. I just thought it made me mad that it went high on me! I live alone so only the walls can tell me. Ever time I've been high is was almost time for insulin, so mine came down pretty fast. Maybe if it goes high again, somebody will tell me if I turn into a, well you know what I mean! lol

2009-02-28 20:45:09 -0600 Report

When my sugar goes high, I begin to have a flu-like ache, my stomach makes noises, and I get a icky taste in my mouth. Not until it gets EXTREMELY high do I have an excessive thirst.

Burke - 30425
Burke - 30425 2009-02-28 19:21:25 -0600 Report

Of course the typical symptoms are frequent urination and thirst. I wouldn't be suprised if your headaches are not contributed to the stress you have been under. I would assume that you let yourself get very tired as well. Now that your daughter is home and family is back together maybe you will beable to eat and sleep properly which in turn should make the
BG a little better. I would just be very rigid in my diet right now to get those levels down as after 160 you have spillage into urine. Not a good thing to happen. I hope that things will get better now that you are home and can control your life a little better.You and family will all be in our thoughts and prayers.

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-02-28 17:52:06 -0600 Report

Oddly enough I don't really notice anything when BS is high, which is worrisome, actually. I nearly always experience the symptoms with the lows, but often test and am surprised that I'm high (except when I've been a bad girl and eaten something I shouldn't, of course).

Amy Togtman
Amy Togtman 2009-02-28 15:50:07 -0600 Report

When I used to get high BS I remember going to the bathroom alot, not wanting to do anything, I would get the chills, and very very thirsty! But haven't had that happen in about a couple of months. Thank God. Robin I hope u start having some good numbers soon!

gma 2009-02-28 15:29:10 -0600 Report

I get very lazy and I have to go to the bathroom alot not sleepy just no get up and go

Next Discussion: OT Prayers Needed »